Night Sweats and unexplained weight loss after CABG
My father (77) had CABG X5 on Feb. 22, 2008. He is a controlled diabetic, not overweight at all (5'8", 138#). He has just not been feeling well at all since his surgery and has been having night and day sweats, what he describes as chest pains, also has a pain in his left side. He is also losing weight that he can not afford to lose at a rate of 0.5 to 2 lbs a day! (If only I could lose it that fast!!) We've gone to the ER more times than I can tell you, he's been checked every way and nothing abnormal has been found but he INSISTS that something is not right! I don't want to ignore what he says because he knows his body...I haven't lived in it 24/7 for 77 years as he has and just as sure as I did discount what he says, something horrible would happen and I would feel incredibly guilty the rest of my life. Anyway, right now he's doing a round of prednisone (ordered by the cardiologist) for possible inflammation--think it was a last ditch guess on the part of the cardiologist, because labs are normal--he's basing on the temperature changes. Has anyone else experienced this or offer any kind of advice? I try to tell him that since he is diabetic and given his age, all of his symptoms are probably surgery related....HELP please!
i think u should not worry too much , now come to my own experience, i m doc. ,53 yrs age, undergone cabg , 6 weeks back , has lost 18 lbs so far , i m non-diabetic non hypertensive , if u compare with me then u find dat things r normal with yor father , occasional chest pain may persists for few months , but there must b no temp. why yor cardiologist has prescribed steroids i don't know , i think it will further lower body resistance. u may ask for a second opinion , and wait more.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.